MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned handle revealed that the proximal end of the returned ruby coil pusher assembly was stuck inside the handle.If the handle is actuated multiple times while attempting to detach the embolization coil from its pusher assembly, damage such as this may occur.Based on the returned condition, the cause of the reported detachment issue could not be determined.During the functional test, while attempting to remove the proximal end of the pusher assembly from the handle, the tab that holds on the nosecone was damaged.Therefore, no further functional testing could be performed.Evaluation of the returned ruby coil pusher assembly revealed that the pet lock was broken and stuck inside the returned handle, and the embolization coil was detached from its pusher assembly and was not returned for evaluation.Based on the returned condition, the root cause of the reported detachment issue could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02334.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil detachment handle (handle) and ruby coils.During the procedure, the physician advanced a ruby coil into the target vessel and attempted to detach it using a handle; however, the ruby coil failed to detach.Therefore, the physician manually detached the ruby coil.The procedure was completed using eight ruby coils and a new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report: 3005168196-2021-02335: 1.Section d.Box 6.If implanted, give date.This report is associated with mfr report number: 3005168196-2021-02334.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12661727
Report Number3005168196-2021-02335
Device Sequence Number4212154
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF106366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005